ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Analytic and Numerical Study of N-Waves Governed by the Nonplanar Burgers Equation

Sachdev, PL and Rao, Srinivasa Ch and Joseph, KT (1999) Analytic and Numerical Study of N-Waves Governed by the Nonplanar Burgers Equation. In: Studies in Applied Mathematics, 103 (2). pp. 89-120.

[img] PDF
Analytic.pdf - Published Version
Restricted to Registered users only

Download (366kB) | Request a copy
Official URL: http://onlinelibrary.wiley.com/doi/10.1111/1467-95...


In this article, evolution of N-waves under the nonplanar Burgers equation, which takes into account geometrical expansion or contraction, is treated analytically. An exact asymptotic solution, generalizing that for the planar Burgers equation, is given for the case of expansion. An approximate treatement, using a balancing argument, gives asymptotic analytic results for both expansion and contraction. The analysis is fortified by an accurate numerical solution of the problem. This study is brought in close conjunction with the earlier work of Crighton and Scott [13] and Sachdev, Joseph and Nair [3].

Item Type: Journal Article
Publication: Studies in Applied Mathematics
Publisher: John Wiley and Sons
Additional Information: Copyright for this article belongs to John Wiley and Sons.
Keywords: N-waves;Nonplanar Burgers Equation
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 14 Feb 2007
Last Modified: 20 Jan 2012 09:12
URI: http://eprints.iisc.ac.in/id/eprint/2930

Actions (login required)

View Item View Item